Acute onset of steroid psychosis with very low dose of prednisolone in Sheehan's syndrome.
Type of Spiritual Experience
Sheehan syndrome, also known as Simmond syndrome, postpartum hypopituitarism or postpartum pituitary gland necrosis, is hypopituitarism (decreased functioning of the pituitary gland), caused by ischemic necrosis due to blood loss and hypovolemic shock during and after childbirth
A description of the experience
Acute onset of steroid psychosis with very low dose of prednisolone in Sheehan's syndrome. Hong SI, Cho DH, Kang HC, Chung DJ, Chung MY.; Department of Internal Medicine, Chonnam National University Medical School, Japan.
Corticosteroid treatment is frequently associated with psychiatric disturbances. These adverse effects are unusual with low dose of corticosteroid.
We describe a patient who rapidly developed a steroid-induced psychosis with very low dose of prednisolone.
A 48-year-old woman of Sheehan's syndrome was admitted to hospital with insomnia, euphoric moods and visual hallucinations. She had taken prednisolone (10 mg in the morning and 5 mg at night) for 6 days before admission. These symptoms appeared after first dose of prednisolone. A diagnosis of acute psychosis was made.
After improvement of acute psychosis with discontinuation, re-administration of prednisolone at a dose of 2.5 mg per day gave rise to agitation and insomnia. She recovered completely by gradual dosage increase of short-acting corticosteroid after the discontinuation of prednisolone